support the site ⋅ become a member ⋅ unscramble the egg
(tag_directory)
free120  nbme24  nbme23  nbme22  nbme21  nbme20  nbme19  nbme18  nbme17  nbme16  nbme15  nbme13 
Welcome to tsarcoidosis’s page.
Contributor score: 8


Comments ...




Subcomments ...

submitted by dubchak7(1),
unscramble the site ⋅ become a member ($36/month)

yhTe tusggse sipsMoltroo ot atceotncur .INSD..As yhW not sPI?P

hayayah  PPI's don't have many side effects! If the question didn't involve the diarrhea side effect the answer would have been to give her a PPI. +1  
tsarcoidosis  I guess one takeaway is that PPIs don't directly cause diarrhea, but they do increase the risk for C-diff, which causes diarrhea. +8  
usmleuser007  PPI side-effects: + increased risk for C. diff + Increased risk for resp infections + can cause hypomagnesia + decrease absorption of (Ca2+, Mg2+, & iron) + increased risk of osteoporotic hip fractures (d/t low serum calcium) +1  
temmy  The patient got severe gastric burning and discomfort as an effect of the drug. My logic was since the patient was taking an NSAID it had to be a COX 1 inhibitor that destroys the protective barrier of the GI mucosa due to inhibition of prostaglandin so we needed to treat with a drug that will regenerate prostaglandin and prostaglandin is a vasodilation which might be the reason for the diarrhea. +